Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 9, 2018, 1:53 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 10, 2018, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2018, 1:53 PM MST (20:53 UTC)
- In effect from
- Feb 10, 2018, 11:00 AM MST
- Expired
- Feb 10, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS75 KFGZ 092053 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 153 PM MST Fri Feb 9 2018 AZZ009-011>015-039-040-100500- /O.NEW.KFGZ.WI.Y.0003.180210T1800Z-180211T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 153 PM MST Fri Feb 9 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Saturday. * TIMING...Winds will become strong and gusty by 11 AM and continue through Saturday afternoon. * WINDS...Look for sustained winds of 20 to 30 mph with a few gusts approaching 45 mph. * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Localized areas of blowing sand and dust near dry washes and streambeds from Interstate-40 northward. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
599 WWUS75 KFGZ 100409 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 909 PM MST Fri Feb 9 2018 AZZ009-011>015-039-040-101215- /O.CON.KFGZ.WI.Y.0003.180210T1800Z-180211T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 909 PM MST Fri Feb 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... * TIMING...Winds will become strong and gusty by 11 AM and continue through Saturday afternoon. * WINDS...Sustained winds of 20 to 30 mph with a few gusts approaching 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. Localized areas of blowing sand and dust near dry washes and stream beds from Interstate-40 north and east. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
392 WWUS75 KFGZ 101127 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 427 AM MST Sat Feb 10 2018 AZZ009-011>015-039-040-101930- /O.CON.KFGZ.WI.Y.0003.180210T1800Z-180211T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 427 AM MST Sat Feb 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Winds will become strong and gusty by 11 AM this morning and continue through this afternoon. * WINDS...Sustained winds of 20 to 30 mph with a few gusts approaching 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. Localized areas of blowing sand and dust near dry washes and stream beds from Interstate-40 north and east. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
001 WWUS75 KFGZ 101901 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1201 PM MST Sat Feb 10 2018 AZZ009-011>015-039-040-110200- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-180211T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 1201 PM MST Sat Feb 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong and gusty winds will continue through this afternoon. * WINDS...Sustained winds of 20 to 30 mph with a few gusts approaching 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. Localized areas of blowing sand and dust near dry washes and stream beds from I-40 north and east. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
316 WWUS75 KFGZ 110150 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 650 PM MST Sat Feb 10 2018 AZZ009-011>015-039-040-110300- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-180211T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 650 PM MST Sat Feb 10 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Gusts of 40-50 mph occurred in several locations late this morning and through the afternoon as a cold front approached the region. However, southwesterly winds have diminished over the past few hours. As the cold front drops through the region tonight, expect winds to shift to the northeast. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 9, 1:53 PM MST, 0 minutes earlier.
Area forecast discussion, Feb 9, 1:53 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 153 PM MST Fri Feb 9 2018 .SYNOPSIS...Calm and dry weather will continue overnight. On Saturday, gusty southwest winds and cooler temperatures will arrive as a cold front approaches Arizona. The front will move across the area Saturday night with a chance of rain and snow showers over northeast Arizona. Fair weather will return for Sunday with unsettled conditions returning on Monday an the remainder of next week. && .DISCUSSION...High pressure was centered off the California coast with a broad trough situated across the central and eastern United States leaving Arizona under a northwest flow aloft. Over the coming days a series of shortwave troughs embedded in the northwest flow will strengthen and move across Arizona with a period of unsettled weather conditions headed for our state. On Saturday...The first in the series of shortwave systems will move across northern Arizona on Saturday. The main impact during the day Saturday will be south to southwest winds generally ranging from 15 to 25 mph. Areas from the Mogollon Rim northward will see sustained winds of 20 to 30 mph with a few afternoon gusts to near 45 mph. A Wind Advisory is in effect for areas of northeast Arizona. Also, a cold front will swing in from the north late Saturday afternoon and through the night. Associated with the front there will be just enough moisture for a chance of rain and snow showers. Only expecting flurries/sprinkles as far west as Flagstaff and the Grand Canyon with isolated snow accumulations over very highest terrain features. Further east, across Black Mesa and the Chuska Mountains 1 to 2 inch snow accumulations will be possible Saturday evening. From Sunday Onward...A shortwave ridge of high pressure will sweep across northern Arizona resulting in mainly clear skies. It will be another 5 to 10 degrees cooler on Sunday with gusty north to northeast winds, strongest along and south of the Mogollon Rim. Beyond Sunday model forecasts form a "bird's nest" of solutions. At this time it looks like the highest chances for precipitation will be on Monday and again from late Wednesday into Friday. Each new run is a little different but the main message is for unsettled weather conditions with a better chance for rain and snow than we have seen in a while. && .AVIATION...For the 00Z Package...Cloud cover will increase gradually over the next 24 hours, but VFR conditions are expected to prevail through the forecast period. Southwest winds 5 to 10 kts with gusts up to 20 kts diminishing early this evening. Southwest winds increasing again after 18z Sat with sustained speeds of 15-25 kts and gusts 30-35 kts. Strongest winds along and north of the Mogollon Rim. Aviation discussion not updated for amendments. && .FIRE WEATHER...Gusty southwest winds will develop Saturday ahead of a cold front moving from north to south through the state. This will bring a chance for showers Saturday afternoon into early Sunday morning along with cooler temperatures. Weaker northeast winds are anticipated Sunday. Monday through Wednesday...Unsettled conditions are expected early next week with near to slightly above normal temperatures, breezy conditions, and an increase in precipitation chances. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory from 11 AM to 7 PM MST Saturday FOR AZZ009-011>015- 039-040. && PUBLIC...McCollum AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.